Alert archive / Georgia / River Flood Warnings in 2014

River Flood Warning 10, NWS Charleston, SC

March 9, 2014Tattnall County, Toombs County, Georgia

NWS Charleston, SC issued this river flood warning at Mar 9, 2014, 1:21 AM EST for Tattnall County, Toombs County, Georgia. It took effect at Mar 9, 2014, 1:49 PM EDT. It was in force for 4 days.

The area

The outline as issued.

The facts

Issued
Mar 9, 2014, 1:21 AM EST (06:21 UTC)
In effect from
Mar 9, 2014, 1:49 PM EDT
Expired
Mar 13, 2014, 1:10 PM EDT
In force
4 days
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Tattnall County, GA, Toombs County, GA

The radar

The Charleston,SC radar (KCLX), 126 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ohoopee River near Reidsville (REDG1). The gauge peaked at 11.47 ft at Mar 10, 2014, 8:00 PM EDT.

actionminormoderate1012141603/0903/1003/1103/1203/1303/14
Action stage
10 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02225500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WGUS42 KCHS 090621
FLWCHS

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
121 AM EST SUN MAR 9 2014

GAC267-279-100621-
/O.NEW.KCHS.FL.W.0010.140309T1749Z-140313T0600Z/
/REDG1.1.ER.140309T1749Z.140311T0600Z.140312T1800Z.NO/
121 AM EST SUN MAR 9 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* FROM THIS AFTERNOON TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING 
  IS CANCELLED.
* AT 1 AM SUNDAY THE STAGE WAS 10.8 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 11.2 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY AFTERNOON.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
9 follow-up statements
314 
WGUS82 KCHS 091507
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1107 AM EDT SUN MAR 9 2014

SCC015-043-089-101507-
/O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140227T1715Z.140313T0600Z.000000T0000Z.NO/
1107 AM EDT SUN MAR 9 2014

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 10 AM SUNDAY THE STAGE WAS 11.6 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.6 FEET BY EARLY THURSDAY 
  MORNING THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC267-279-101507-
/O.EXT.KCHS.FL.W.0010.140309T1800Z-000000T0000Z/
/REDG1.1.ER.140309T1800Z.140311T0600Z.000000T0000Z.NO/
1107 AM EDT SUN MAR 9 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* UNTIL FURTHER NOTICE.
* AT 10 AM SUNDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 11.5 FEET BY EARLY TUESDAY MORNING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
008 
WGUS82 KCHS 100219
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 PM EDT SUN MAR 9 2014

SCC015-043-089-110219-
/O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140227T1715Z.140312T1800Z.000000T0000Z.NO/
1019 PM EDT SUN MAR 9 2014

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 9 PM SUNDAY THE STAGE WAS 11.8 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.5 FEET BY EARLY WEDNESDAY
  AFTERNOON THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC267-279-110218-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-140315T0000Z/
/REDG1.1.ER.140309T1715Z.140311T1200Z.140314T1200Z.NO/
1019 PM EDT SUN MAR 9 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 10 PM SUNDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.6 FEET BY TUESDAY 
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
432 
WGUS82 KCHS 101506
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1106 AM EDT MON MAR 10 2014

SCC015-043-089-111506-
/O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140227T1715Z.140310T1800Z.000000T0000Z.NO/
1106 AM EDT MON MAR 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 10 AM MONDAY THE STAGE WAS 12.1 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL REMAIN NEAR 12.1 FEET THIS AFTERNOON 
  THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC267-279-111505-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-140313T1200Z/
/REDG1.1.ER.140309T1715Z.140311T0000Z.140313T0000Z.NO/
1106 AM EDT MON MAR 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 10 AM MONDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 11.5 FEET BY THIS EVENING. 
  THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
668 
WGUS82 KCHS 110219
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 PM EDT MON MAR 10 2014

SCC015-043-089-120219-
/O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140227T1715Z.140311T0600Z.000000T0000Z.NO/
1019 PM EDT MON MAR 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 9 PM MONDAY THE STAGE WAS 12.2 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL BEGIN A SLOW FALL EARLY TUESDAY 
  MORNING.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC267-279-120218-
/O.CON.KCHS.FL.W.0010.000000T0000Z-140313T1200Z/
/REDG1.1.ER.140309T1715Z.140311T0600Z.140313T0000Z.NO/
1019 PM EDT MON MAR 10 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 10 PM MONDAY THE STAGE WAS 11.5 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL FALL BELOW FLOOD STAGE WEDNESDAY EVENING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
680 
WGUS82 KCHS 111357
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
957 AM EDT TUE MAR 11 2014

SCC015-043-089-121357-
/O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140227T1715Z.140313T0600Z.000000T0000Z.NO/
957 AM EDT TUE MAR 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 9 AM TUESDAY THE STAGE WAS 12.3 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.8 FEET BY EARLY THURSDAY 
  MORNING THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC267-279-121356-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-140313T1800Z/
/REDG1.1.ER.140309T1715Z.140311T0645Z.140313T0600Z.NO/
957 AM EDT TUE MAR 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 9 AM TUESDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY 
  THURSDAY MORNING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
811 
WGUS82 KCHS 120141
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
941 PM EDT TUE MAR 11 2014

SCC015-043-089-130141-
/O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140227T1715Z.140312T1800Z.000000T0000Z.NO/
941 PM EDT TUE MAR 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 8 PM TUESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.7 FEET BY EARLY WEDNESDAY
  AFTERNOON THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC267-279-130140-
/O.CON.KCHS.FL.W.0010.000000T0000Z-140313T1800Z/
/REDG1.1.ER.140309T1715Z.140311T0645Z.140313T0600Z.NO/
941 PM EDT TUE MAR 11 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 9 PM TUESDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY 
  THURSDAY MORNING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
909 
WGUS82 KCHS 121404
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1004 AM EDT WED MAR 12 2014

SCC015-043-089-131404-
/O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140227T1715Z.140313T1200Z.000000T0000Z.NO/
1004 AM EDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 9 AM WEDNESDAY THE STAGE WAS 12.7 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.9 FEET BY THURSDAY 
  MORNING THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC267-279-131403-
/O.CON.KCHS.FL.W.0010.000000T0000Z-140313T1800Z/
/REDG1.1.ER.140309T1715Z.140311T0645Z.140313T0600Z.NO/
1004 AM EDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 9 AM WEDNESDAY THE STAGE WAS 11.2 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY 
  THURSDAY MORNING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
860 
WGUS82 KCHS 130145
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
945 PM EDT WED MAR 12 2014

SCC015-043-089-140145-
/O.CON.KCHS.FL.W.0009.000000T0000Z-000000T0000Z/
/JAMS1.1.ER.140227T1715Z.140313T1200Z.000000T0000Z.NO/
945 PM EDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE SANTEE RIVER NEAR JAMESTOWN.
* AT 8 PM WEDNESDAY THE STAGE WAS 12.8 FEET. 
* FLOOD STAGE IS 10.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL RISE TO NEAR 12.9 FEET BY THURSDAY 
  MORNING THEN BEGIN A SLOW FALL.
* AT 12.0 FEET...SEVERAL DIRT LOGGING ROADS BECOME IMPASSABLE.

&&

LAT...LON 3347 8002 3354 7998 3335 7969 3327 7946
          3320 7951 3329 7976         

$$

GAC267-279-140000-
/O.EXT.KCHS.FL.W.0010.000000T0000Z-140314T0000Z/
/REDG1.1.ER.140309T1715Z.140311T0645Z.140313T1200Z.NO/
945 PM EDT WED MAR 12 2014

THE FLOOD WARNING CONTINUES FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 9 PM WEDNESDAY THE STAGE WAS 11.1 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE THURSDAY
  MORNING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
016 
WGUS82 KCHS 131710
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
110 PM EDT THU MAR 13 2014

GAC267-279-131740-
/O.CAN.KCHS.FL.W.0010.000000T0000Z-140314T0000Z/
/REDG1.1.ER.140309T1715Z.140311T0645Z.140313T1100Z.NO/
110 PM EDT THU MAR 13 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE OHOOPEE RIVER NEAR REIDSVILLE.
* AT 12 PM THURSDAY THE STAGE WAS 10.9 FEET. 
* FLOOD STAGE IS 11.0 FEET.
* FELL BELOW FLOOD STAGE AT 7 AM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.6 FEET BY FRIDAY 
  MORNING.
* AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY
  BLUFF COMMUNITY.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Mar 9, 12:52 AM EST, 29 minutes earlier.

Area forecast discussion, Mar 9, 12:52 AM EST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1252 AM EST SUN MAR 9 2014

.SYNOPSIS...
HIGH PRESSURE WILL GENERALLY PREVAIL INTO EARLY NEXT WEEK...SUPPORTING
A WARMING TREND. A COLD FRONT WILL MOVE THROUGH THE AREA DURING
THE MIDDLE OF NEXT WEEK...FOLLOWED BY COOL HIGH PRESSURE LATE
WEEK INTO NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
FLAT RIDGING WILL PREVAIL ALOFT TONIGHT. MEANWHILE AT THE SURFACE...
A MAINLY EAST-WEST ORIENTED HIGH PRESSURE AXIS WILL REMAIN JUST
SOUTH OF THE AREA...AS A COLD FRONT WELL UPSTREAM DROPS INTO THE
SOUTHERN MID-ATLANTIC AND SOUTHERN APPALACHIAN REGION LATE. OTHER
THAN A FEW THIN HIGH CLOUDS AND/OR PATCHES OF MID LEVEL CLOUDS...SKIES
WILL BE MAINLY CLEAR. A SW AND WEST COMPONENT TO THE LOW AND MID
LEVEL FLOW WILL SUPPORT WARMER TEMPERATURES TONIGHT...WITH LOWS IN
THE MID OR UPPER 40S IN MOST AREAS AWAY FROM THE IMMEDIATE COAST.
THERE ARE INDICATIONS THAT A LITTLE FOG COULD ADVECT INTO FAR SE
GA FROM THE SW LATE WHERE CROSS-OVER TEMPS ARE ALREADY BEING
REACHED AND WIND FIELDS ARE THE LIGHTEST. BUT SINCE THERE IS
NOTHING YET ON SATELLITE OR IN AREA OBSERVATIONS WE HAVE REFRAINED
FROM ADDING TO THE GRIDDED FORECAST.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
SUNDAY THROUGH MONDAY...A BROAD LEE-SIDE SURFACE TROUGH AND
ASSOCIATED WESTERLY LOW LEVEL FLOW WILL PREVAIL. A WEAKENING
BACKDOOR COLD FRONT WILL STALL/DISSIPATE NORTH OF THE REGION
DURING THE PERIOD. ALOFT...AN ELONGATED AXIS OF VORTICITY EMBEDDED
WITHIN A ZONAL FLOW ALOFT WILL SETTLE INTO THE REGION...AND
GUIDANCE DEPICTS A BAND OF SOMEWHAT ENHANCED 850-500 MB
MOISTURE...SUGGESTING AT LEAST PARTLY CLOUDY SKIES SUNDAY. THIS
BAND OF MOISTURE WILL PUSH SOUTH AND DISSIPATE MONDAY...SUPPORTING
MOSTLY SUNNY SKIES. GIVEN THE PREVAILING WESTERLY FLOW...EXPECT
HIGH TEMPS IN THE LOWER/MID 70S SUNDAY AND MID/UPPER 70S MONDAY.
DESPITE OFFSHORE FLOW...THE SEA BREEZE CIRCULATION WILL DEVELOP ON
THE BEACHES EACH AFTERNOON...PUSHING MUCH COOLER TEMPERATURES
ONSHORE. NIGHTTIME LOWS WILL AVERAGE MID 40S TO NEAR 50 DEGREES
SUNDAY NIGHT AND UPPER 40S TO MID 50S MONDAY NIGHT.

TUESDAY...DESPITE INCREASING MID/HIGH LEVEL CLOUDS AHEAD OF A
SOUTHERN BRANCH TROUGH OVER THE WESTERN GULF OF MEXICO...BUILDING
HEIGHTS ALOFT AND W/SW WINDS WILL SUPPORT HIGH TEMPS IN THE
MID/UPPER 70S. A FEW LOCATIONS AWAY FROM THE COAST COULD TOP OUT
AROUND 80F...WHILE THE AFTERNOON SEA BREEZE WILL AGAIN PUSH MUCH
COOLER TEMPERATURES INTO COASTAL LOCATIONS.

A WEAKENING SOUTHERN BRANCH SHORTWAVE AND ASSOCIATED MOISTURE WILL
APPROACH THE REGION TUESDAY AFTERNOON. A FEW SHOWERS COULD PUSH INTO
AREAS ALONG/SOUTH OF THE SAVANNAH RIVER BY LATER TUESDAY
AFTERNOON...BUT DUE TO DRY AIR IN PLACE...OPTED TO HOLD POPS BELOW
13 PERCENT WITH NO MENTION OF PRECIPITATION ACROSS SOUTHWEST COUNTIES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS AN UPPER TROUGH AMPLIFIES W/NW OF THE REGION...A WEAKENING
SOUTHERN BRANCH SHORTWAVE WILL EJECT EAST/NORTHEAST ACROSS THE
REGION TUESDAY NIGHT INTO WEDNESDAY...PRODUCING A PERIOD OF AT
LEAST CHANCE POPS/SCATTERED SHOWERS. HIGHER POPS COULD EVENTUALLY
BE REQUIRED IN SOME AREAS TUESDAY NIGHT.

WEDNESDAY...MODEL AGREEMENT HAS IMPROVED REGARDING THE MID WEEK COLD
FRONTAL PASSAGE. UPSTREAM...A PHASING/AMPLIFYING UPPER TROUGH
WILL SUPPORT DEEPENING SURFACE LOW PRESSURE THAT WILL CROSS THE
CENTRAL APPALACHIANS AND PUSH ENE OFF THE MID ATLANTIC COAST.
THESE FEATURES WILL DRIVE A STRONG COLD FRONT TOWARD THE REGION
WEDNESDAY AND THROUGH THE REGION/OFFSHORE WEDNESDAY NIGHT.
MAINTAINED SLIGHT CHANCE/CHANCE POPS WEDNESDAY/WEDNESDAY NIGHT TO
ACCOUNT FOR COLD FROPA. IF THE LEAD SHORTWAVE CLEARS THE REGION
WEDNESDAY MORNING ALLOWING A STRONG WARM SECTOR TO SURGE INTO THE
REGION...A HIGH SHEAR/LOW CAPE CONVECTIVE EVENT COULD OCCUR
WEDNESDAY AFTERNOON/ EVENING.

HIGH PRESSURE WILL SUPPLY BELOW NORMAL TEMPERATURES THURSDAY AND
FRIDAY...PERHAPS EVEN INTO NEXT WEEKEND DESPITE A MODERATING
TREND.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR THROUGH 06Z MONDAY.

EXTENDED AVIATION OUTLOOK...MAINLY VFR THROUGH EARLY NEXT WEEK.
FLIGHT RESTRICTIONS POSSIBLE ASSOCIATED WITH A COLD FRONT MID
WEEK.

&&

.MARINE...
TONIGHT...AN EAST-WEST RIDGE OF HIGH PRESSURE WILL BE LOCATED
JUST SOUTH OF THE WATERS THROUGH TONIGHT. FURTHER UPSTREAM...A
WEAK COLD FRONT WILL DROP SOUTHEAST INTO THE CAROLINAS AND
NORTHERN GEORGIA. THE SYNOPTIC FLOW WILL GRADUALLY VEER AROUND TO
A MORE SOUTHWEST/WEST DIRECTION TONIGHT. WIND SPEEDS WILL REMAIN
15 KT OR LESS. SEAS WILL BE MAINLY COMPRISED OF LONG PERIOD
SWELLS...THE RESULT OF BACKWASH FROM THE HUGE NW ATLANTIC
STORM...AND WILL AVERAGE 2-4 FT...HIGHEST ACROSS THE OUTER
GEORGIA WATERS.

SUNDAY THROUGH THURSDAY...EXPECT A DIVIDE BETWEEN RELATIVELY
TRANQUIL CONDITIONS SUNDAY THROUGH TUESDAY AND A MORE HAZARDOUS
WIND/SEA REGIME WEDNESDAY INTO THURSDAY.

WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS SUNDAY
THROUGH AT LEAST TUESDAY. THE SEA BREEZE CIRCULATION WILL DEVELOP
EACH AFTERNOON WITHIN A GENERAL W/SW FLOW REGIME AVERAGING AROUND
10 KT. MONDAY NIGHT THROUGH TUESDAY NIGHT...SW WINDS WILL INCREASE
AHEAD OF A COLD FRONT/APPROACHING LOW PRESSURE...BUT WINDS SHOULD
REMAIN CAPPED AT 20 KT AND SEAS WILL REMAIN UNDER 6 FT.

WEDNESDAY...SW WINDS WILL INCREASE AND SEAS WILL BUILD AS DEEPENING
LOW PRESSURE CROSSES THE CENTRAL APPALACHIANS AND DRIVES A STRONG
COLD FRONT TOWARD THE REGION. MODELS THEN DEPICT COLD FROPA
WEDNESDAY NIGHT...FOLLOWED BY A SURGE OF COLDER AIR/STRONG WINDS.
SCA CONDITIONS APPEAR VIRTUALLY CERTAIN WEDNESDAY NIGHT INTO
THURSDAY MORNING...AND A PERIOD OF GALES IS POSSIBLE ACROSS AT LEAST
PARTS OF THE COASTAL WATERS. AS INLAND HIGH PRESSURE BUILDS
SE...WINDS SHOULD DIMINISH AND SEAS SHOULD BEGIN TO SUBSIDE THURSDAY
AFTERNOON.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...SPR
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Mar 8, 4:04 PM EST, 9 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EST SAT MAR 8 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-092115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
404 PM EST SAT MAR 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

River Flood Warnings in Georgia, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.